Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Random gaps under CH


Author: James Hirschorn
Journal: Trans. Amer. Math. Soc. 356 (2004), 1281-1290
MSC (2000): Primary 03E05; Secondary 03E40, 03E50, 28E15
DOI: https://doi.org/10.1090/S0002-9947-03-03380-4
Published electronically: November 25, 2003
MathSciNet review: 2034309
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if the Continuum Hypothesis is true, then one random real always produces a destructible $(\omega_1,\omega_1)$ gap.


References [Enhancements On Off] (What's this?)

  • [AT97] Uri Abraham and Stevo Todorcevic, Partition properties of $\omega_1$ compatible with CH, Fund. Math. 152 (1997), no. 2, 165-181. MR 98b:03064
  • [Dow95] Alan Dow, More set-theory for topologists, Topology Appl. 64 (1995), no. 3, 243-300. MR 97a:54005
  • [Hau36] Felix Hausdorff, Summen $\aleph_1$ von Mengen, Fund. Math. 26 (1936), 241-255.
  • [Hir00a] James Hirschorn, Random trees under CH, preprint, 2000.
  • [Hir00b] James Hirschorn, Towers of measurable functions, Fund. Math. 164 (2000), no. 2, 165-192. MR 2002i:03056
  • [Hir01] James Hirschorn, Summable gaps, Ann. Pure Appl. Logic 120 (2003), no. 1-3, 1-63.
  • [Hir03] James Hirschorn, Random gaps, preprint, October 2003.
  • [Jec97] Thomas Jech, Set theory, second ed., Springer-Verlag, Berlin, 1997. MR 99b:03061
  • [Kan94] Akihiro Kanamori, The higher infinite. Large cardinals in the set theory from their beginnings, Springer-Verlag, Berlin, 1994. MR 96k:03125
  • [Kun76a] Kenneth Kunen, $(\kappa,\lambda^*)$ gaps under MA, handwritten note, August 1976.
  • [Kun76b] -, Some points in $\beta N$, Math. Proc. Cambridge Philos. Soc. 80 (1976), no. 3, 385-398. MR 55:106
  • [Lav79] Richard Laver, Linear orders in $(\omega)^\omega$under eventual dominance, Logic Colloquium '78 (Mons, 1978), North-Holland, Amsterdam, 1979, pp. 299-302. MR 81e:03051
  • [Sch93] Marion Scheepers, Gaps in $\omega^\omega$, Set theory of the reals (Ramat Gan, 1991), Bar-Ilan Univ., Ramat Gan, 1993, pp. 439-561. MR 95a:03061
  • [Sol71] Robert M. Solovay, Real-valued measurable cardinals, Axiomatic set theory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967), Amer. Math. Soc., Providence, R.I., 1971, pp. 397-428. MR 45:55
  • [TF95] Stevo Todorcevic and Ilijas Farah, Some applications of the method of forcing, Yenisei, Moscow, 1995. MR 99f:03001
  • [Tod89] Stevo Todorcevic, Partition problems in topology, American Mathematical Society, Providence, RI, 1989. MR 90d:04001
  • [Tod00] -, A dichotomy for $P$-ideals of countable sets, Fund. Math. 166 (2000), no. 3, 251-267. MR 2001k:03111
  • [Woo84] W. Hugh Woodin, Discontinuous homomorphisms of $C( \Omega)$ and set theory, Ph.D. thesis, University of California, Berkeley, 1984.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03E05, 03E40, 03E50, 28E15

Retrieve articles in all journals with MSC (2000): 03E05, 03E40, 03E50, 28E15


Additional Information

James Hirschorn
Affiliation: Department of Mathematics, University of Helsinki, Helsinki, Finland
Address at time of publication: Centre de Recerca Matemàtica, Apartat 50, E-08193 Bellaterra, Spain
Email: jhirschorn@crm.es, James.Hirschorn@logic.univie.ac.at

DOI: https://doi.org/10.1090/S0002-9947-03-03380-4
Keywords: Gap, destructible gap, random real, Continuum Hypothesis
Received by editor(s): October 1, 2001
Published electronically: November 25, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society